Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2002, 12:20 AM CDT for Nevada County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2002, 12:20 AM CDT (05:20 UTC)
- Expired
- May 13, 2002, 1:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nevada County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 130520 SVRSHV ARC099-130615- /NEW.KSHV.SV.W.0159.130520-130615/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 115 AM CDT * AT 1220 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF PRESCOTT...OR ABOUT 8 MILES NORTH OF HOPE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHWEST OF PRESCOTT AT 1235 AM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS UNTIL 115 AM CDT. LAT...LON 3384 9348 3370 9346 3390 9320 3406 9340
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:42 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 12, 9:42 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 942 PM CDT SUN MAY 12 2002 COLD FRONT EXTENDS FROM NORTHWEST AR...ACROSS EXTREME NORTHWEST MCCURTAIN COUNTY TO PRX TO TRL ON SOUTHWEST INTO CENTRAL TX. STORMS ARE STILL OCCURRING ALONG AND BEHIND THE FRONT OVER OK AND MAINLY POST FRONTAL OVER NORTH TX. QUICK LOOK AT THE NEW ETA AND RUC...STILL SHOWS SHORT WAVE OVER WESTERN OK...MOVING RAPIDLY EAST TO SOUTHERN MISSOURI BY 13/12Z...WITH DECENT DIV AS RRQ OF 250 MB JET MOVES ACROSS TONIGHT. WITH ALL THIS IN MIND LEFT FORECAST AS IS...JUST WORDED THINGS MAINLY LATE OR AFTER MIDNIGHT...EXCEPT FOR THE NORTHWEST SECTIONS. TEMPS ARE IN THE UPPER 50S AND LOWER 60S OVER NORTH TX...THEREFORE LOWERED TEMPS JUST A TAD...AND THE WIND IS IN THE 15 TO 25 MPH RANGE WEST OF THE FRONT. SO RAISED WINDS AFTER FRONTAL PASSAGE AND ADDED CAUTION ON AREA LAKES. UPDATE ALREADY OUT. IV .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.